Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 59, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 17, 2007, 4:36 PM EDT for Pulaski County, Indiana. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2007, 4:36 PM EDT (20:36 UTC)
- Expired
- Jun 17, 2007, 5:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Pulaski County, IN
The radar
The Northern Indiana radar (KIWX), 86 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 5:02 PM EDT | TSTM WND DMG | Winamac, IN | NUMEROUS REPORTS OF TREES AND POWER LINES DOWN ACROSS PULASKI COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 172037
SVRIWX
INC131-172130-
/O.NEW.KIWX.SV.W.0059.070617T2036Z-070617T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 PM EDT SUN JUN 17 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PULASKI COUNTY IN NORTHWEST INDIANA
* UNTIL 530 PM EDT
* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
OR ABOUT 5 MILES NORTHWEST OF WINAMAC...AND MOVING EAST AT 20 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WINAMAC AND BEARDSTOWN...
VANMETER PARK AND STAR CITY...
LAWTON...
MONTEREY...
LAT...LON 4118 8673 4111 8677 4098 8683 4094 8643
4118 8648
$$1 follow-up statement
000
WWUS53 KIWX 172049
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 PM EDT SUN JUN 17 2007
INC131-172130-
/O.CON.KIWX.SV.W.0059.000000T0000Z-070617T2130Z/
PULASKI IN-
448 PM EDT SUN JUN 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EASTERN PULASKI COUNTY...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS SEVERE STORM
WAS LOCATED NEAR RIPLEY...OR ABOUT 5 MILES NORTHWEST OF
WINAMAC...AND MOVING NORTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BEARDSTOWN...STAR CITY...VANMETER PARK...LAWTON AND MONTEREY.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 4118 8673 4111 8671 4097 8669 4094 8643
4118 8648
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:01 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 17, 3:01 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 301 PM EDT SUN JUN 17 2007 .SHORT TERM... STALLING CDFNT APPEARS TO BE LOCATED FM MIE-LAF AND THEN NW ACROSS NE IL THIS AFTN. SCT CONVECTION ALONG FRONT MAINLY SOUTH AND WEST OF OUR CWA ATTM. TAMDAR SOUNDING ANALYSIS NEAR CHICAGO THIS AFTN SUGGESTS AIR MASS STILL VERY UNSTABLE AND UNCAPPED WITH CAPES OVER 2KJ/KG. LITTLE FORCING ACROSS THE CWA THOUGH SO FEEL ISOLD EVE POPS STILL A VALID FCST. WK FRONTAL BOUNDARY SHOULD LIFT NE LATE TONIGHT AND EARLY MONDAY AS SW FLOW INCREASES AHEAD OF STRONGER CDFNT APCHG THE AREA FROM THE PLAINS STATES. MODELS HAVE BEEN CONSISTENT ON DECREASING LOW LEVEL MOISTURE DURING THE DAY MONDAY AS MIXING INCREASES. THUS, PRBLY WILL BE LESS CU BUILDUP THAN TODAY. TEMPS IN THE EAST WILL BE A LITTLE WARMER THAN TODAY WITH WK WAA AND NEARLY FULL SUNSHINE. SOME CIRRUS SHOULD MOVE INTO WRN PORTIONS DURING THE AFTN HOLDING TEMPS DOWN A BIT, STILL ENTIRE CWA SHOULD BE IN THE 90S. CONSIDERED ADDING LOW POPS TO THE NW FOR LATE MON AFTN, HWVR, NAM IS A LITTLE SLOWER TO LIFT LEAD SHRTWV NE FM THE SRN PLAINS ACROSS OUR AREA SO LEFT DRY FCST IN TACT ATTM. && .LONG TERM... MONDAY NIGHT THROUGH SUNDAY POTENT MID LEVEL WAVE TRAVERSING THE NORTHERN PLAINS STILL ON TRACK TO EJECT OUT INTO THE GREAT LAKES REGION MONDAY NIGHT...PHASING WITH LINGERING TX DISTURBANCE IN THE PROCESS. MODELS ARE IN GOOD AGREEMENT WITH LONG TERM PERIOD...AND SO HAVE TRENDED FORECAST TO A BLEND OF THE WRF/ECMWF/SREF AND GFS. HEIGHT FALLS WILL SPREAD INTO THE REGION MONDAY NIGHT HELPING TO SUPPORT THUNDERSTORM THREAT THROUGH THE NIGHT...AS SFC COLD FRONT PUSHES EAST INTO THE REGION. HAVE TRENDED POPS TO REFLECT SLOWER TREND OF COLD FRONT IN MODELS...A TREND THAT MAKES MUCH SENSE GIVEN THE FACT THAT MAJORITY OF LEAD MID LEVEL IMPULSE WILL PUSH NORTH INTO THE NORTHERN GREAT LAKES. GIVEN SHARP WIND SHIFT ALONG LL FRONT AND TIGHT PACKING OF POSITIVE VERTICAL MOTION FIELD AT 700 MB EXPECT LINEAR CONVECTIVE SYSTEM TO BE THE CHOICE OF STORM ORGANIZATION. 12Z WRF DEVELOPS A REALLY NICE LL JET OVER MI MONDAY NIGHT WITH 40 TO 50 KNOTS PROGGED. THIS COUPLED WITH MU CAPES OF AROUND 1000 JOULES SHOULD ALLOW FOR A FEW ROBUST UPDRAFTS TO CONTINUE ALONG NARROW INSTABILITY AXIS IN FRONTAL ZONE. CURRENT TRENDS INDICATE THAT MOST OF THE CWA MAY STAY DRY UNTIL EARLY IN THE MORNING DUE TO SLOWER FRONTAL PROGRESSION. WITH CORFIDI VECTORS PROGGING A NORTHEAST STORM MOTION AT 40 KNOTS...MAJORITY OF PRECIP MAY PASS TO THE NORTH OF FA INTO MI. THIS MAY BE A CASE WHERE PRECIP TRIES TO ENTER THE FA...WEAKENS AND SHIFTS NORTH WHERE BEST DYNAMIC FORCING RESIDES...THEN REDEVELOPS THE NEXT DAY ALONG FRONTAL BOUNDARY WHEN DAYTIME HEATING IS REALIZED IN EASTERN PORTIONS OF FA...VERY SIMILAR TO JUNE 8TH. HAVE STARTED TO TREND POPS THIS WAY GIVEN CURRENT INDICATIONS FROM MODELS. BEST CHANCE FOR PRECIP MONDAY NIGHT WILL BE IN NORTHWESTERN ZONES AND IN EASTERN ZONES ON TUESDAY. TUESDAY WILL BE WINDY WITH STRONG PRESSURE RISES PROGGED BEHIND COLD FRONT. WRF GEOSTROPHIC WINDS AT H925 DISPLAY 30 TO 40 KNOTS OF WIND OVER EASTERN ZONES AT 18Z TUE WITH GOOD LINKAGE TO THE SFC. HAVE INCLUDE GUSTY WINDS FOR THIS. EXPECT COOLER AND DRY CONDITIONS WED WITH SUBSIDENCE SPREADING OVER THE REGION. SFC FRONT WILL PUSH SOUTHWEST AND STALL OVER IA-MO REGION. NORTHERN STREAM WAVE WILL PUSH SOUTHEAST INTO THE GREAT LAKES WED AND MAY BE ABLE TO KICK A FEW SHOWERS/THUNDERSTORMS IN THE WESTERN GREAT LAKES LATE WED AS SFC FRONT IS INDUCED TO MOVE NORTH VIA CYCLONIC FLOW ALOFT. POCKET OF FORCING/INSTABILITY WILL PUSH INTO THE CWA BY THURSDAY AND MAY ALLOW FOR A ROUND OF SHOWERS AND THUNDERSTORM GIVEN RETURN FLOW PUSHING INTO THE AREA. PRECIP MAY BE POSSIBLE INTO THE WEEKEND AS MODELS CONTINUE TO TREND TOWARD PLACING A MEANDERING SFC FRONT OVER THE REGION IN DISTURBED NORTHWEST FLOW. THIS WOULD BE A VERY GOOD SETUP FOR PRECIP IF THIS DOES INDEED PAN OUT. WOULD ALSO BE A VERY ACTIVE PATTERN WITH SEVERE POTENTIAL. HOWEVER...GIVEN DISTANCE IN THE FUTURE AND AMPLE QUESTIONS WITH MOISTURE RETURN/SFC FRONT LOCATION/AND DEGREE OF RIDGING IN PLAIN STATES...WILL SHY FROM INTRODUCING ANY PRECIP AT THIS TIME. HAVE TRENDED TEMPS SLIGHTLY WARMER THAN CLIMO WITH TRENDS IN MODELS AND MEX GUIDANCE. .AVIATION... STALLED CDFNT APPEARS TO BE LOCATED ALONG A FDY-IKK LINE. WK CONVERGENCE COMBINED WITH MODERATE INSTABILITY HAS RESULTED IN A FEW THUNDERSTORMS ALONG THE FRONT, HWVR, GIVEN WK FORCING STILL FEEL COVERAGE OF STORMS WILL BE TOO LOW TO JUSTIFY MENTION IN TAFS BUT WILL ADD CB TO CLOUD GROUP CONSIDERING EXPECTED FURTHER CONVECTION THIS AFTN. CONVECTION EXPECTED TO DIMINISH THIS EVE WITH LOSS OF HEATING RESULTING IN MAINLY CLR SKIES OVERNIGHT. WITH LIGHT WINDS AND A LITTLE MORE LOW LEVEL MOISTURE THAN LAST SEVERAL NIGHTS, EXPECT MVFR VISIBILITY WILL DEVELOP AT THE TERMINALS AROUND DAYBREAK DUE TO BR/HZ. WK FRONTAL BOUNDARY OVER THE AREA TODAY EXPECTED TO LIFT NORTH INTO MI MON MORNING AS SWLY FLOW INCREASES AHEAD OF STRONGER CDFNT APCHG FROM THE PLAINS. ENOUGH LOW LEVEL MOISTURE/INSTABILITY FOR DIURNAL CU DEVELOPMENT BUT WITH LACK OF FORCING IN WARM SECTOR, TERMINALS SHOULD REMAIN DRY AT LEAST THROUGH 18Z. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...TAYLOR LONG TERM....CHAMBERLAIN AVIATION...TAYLOR
Hazardous weather outlook, Jun 17, 5:00 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 500 AM EDT SUN JUN 17 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-180900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 500 AM EDT SUN JUN 17 2007 /400 AM CDT SUN JUN 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY...BUT THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HEAT INDICES WILL RISE ABOVE 90 DEGREES MONDAY DURING THE AFTERNOON AND EARLY EVENING...INCREASING THE RISK FOR HEAT RELATED INJURIES AND HEAT RELATED ILLNESSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-180900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 500 AM EDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY...BUT THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Special weather statement, Jun 17, 3:28 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 328 PM EDT SUN JUN 17 2007 INZ033-034-172130- BLACKFORD-JAY- INCLUDING THE CITIES OF...HARTFORD CITY...MONTPELIER...PORTLAND 328 PM EDT SUN JUN 17 2007 ...THUNDERSTORMS WITH GUSTY WINDS MOVING THOUGH SOUTHERN BLACKFORD AND JAY COUNTIES THROUGH 500 PM... AN AREA OF THUNDERSTORMS SOUTH OF A HARTFORD CITY TO PORTLAND LINE WERE MOVING EAST AT ABOUT 20 MPH. THESE STORMS WERE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AND WIND GUSTS TO NEAR 50 MPH ALONG WITH FREQUENT LIGHTNING STRIKES. BY 500 PM THE STORMS WILL MOVE THROUGH THE MILL GROVE...COMO AND BLUFF POINT AREAS.
Special weather statement, Jun 17, 4:26 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 426 PM EDT SUN JUN 17 2007 INZ012-013-172130- STARKE-PULASKI- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE 426 PM EDT SUN JUN 17 2007 /326 PM CDT SUN JUN 17 2007/ ...STRONG THUNDERSTORM MOVING ACROSS NORTHERN PULASKI AND SOUTHERN STARKE COUNTY THIS AFTERNOON.. A THUNDERSTORM CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL AND WIND GUSTS TO NEAR 50 MPH WAS OVER RURAL PARTS OF NORTHERN PULASKI COUNTY. THE STORM WAS JUST EAST OF THE TOWN OF RADIOVILLE AND WAS MOVING NORTHEAST AT 20 MPH. THE STORM WILL MOVE INTO THE RURAL PARTS OF SOUTHERN STARKE COUNTY ..SOUTHWEST OF NORTH JUDSON THROUGH 530 PM. IN ADDITION TO THE POTENTIAL FOR HAIL AND GUSTY WINDS...THE STORM WILL PRODUCE BRIEF TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING STRIKES. MOVE INDOORS AND STAY AWAY FROM WINDOWS TO PROTECT YOURSELF IF THIS STORM THREATENS YOUR AREA.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:54 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 57 min |
| Jun 17, 5:10 PM EDT | Severe Thunderstorm Warning | IWX | Marshall | 30 min |
| Jun 17, 5:41 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wabash | 59 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.